Alert archive / New Jersey / Special Weather Statements in 2012

Special Weather Statement, NWS Philadelphia/Mount Holly

September 28, 2012Mercer County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Sep 28, 2012, 7:23 PM EDT for Mercer County, New Jersey. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 28, 2012, 7:23 PM EDT (23:23 UTC)
Expired
Sep 28, 2012, 8:15 PM EDT
In force
52 min
Issued by
NWS Philadelphia/Mount Holly

County Mercer County, NJ

The radar

The Philadelphia radar (KDIX), 25 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 11.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2012-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2012-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
743 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

511 
WWUS81 KPHI 282323
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
723 PM EDT FRI SEP 28 2012

NJZ013-019-020-290015-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-WESTERN MONMOUTH NJ-
723 PM EDT FRI SEP 28 2012

...A THUNDERSTORM WILL MOVE FROM THE MOUNT HOLLY AREA IN BURLINGTON 
COUNTY TO THE CREAM RIDGE AND NEW EGYPT AREA IN MONMOUTH AND OCEAN 
COUNTIES...

AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
THUNDERSTORM NEAR MOUNT HOLLY...OR ABOUT 15 MILES SOUTH OF 
TRENTON...MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR 
COLUMBUS...JOBSTOWN...FIELDSBORO..AND PEMBERTON AROUND 730 
PM...WRIGHTSTOWN AND FORT DIX AROUND 740 PM...CROSSWICKS AROUND 745 
PM AND MCGUIRE AFB AROUND 750 PM. IT WILL THEN MOVE TO THE CREAM 
RIDGE AND NEW EGYPT AREA. 

FAIRLY BRIEF BUT HEAVY RAIN WILL FALL FROM THIS STORM. IN EXCESS OF 
ONE HALF INCH OF RAIN WILL FALL IN SOME LOCATIONS...WHICH MAY CAUSE 
SOME PONDING OF WATER IN POOR DRAINAGE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING HAS OCCURRED WITH THIS STORM. 
DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS. PLEASE 
MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

WIND GUSTS TO 25 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 4004 7422 3994 7486 4009 7486 4013 7482
      4012 7478 4016 7471 4017 7466 4014 7462
      4014 7459 4018 7461 4025 7429

$$

MPD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 28, 6:35 PM EDT, 48 minutes earlier.

Area forecast discussion, Sep 28, 6:35 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
635 PM EDT FRI SEP 28 2012

.SYNOPSIS...
LOW PRESSURE OVER NEW YORK CITY AT 6 PM WILL SLOWLY SLIDE NORTHEAST
TO THE NEAR BOSTON BY SATURDAY WITH THE TRAILING COLD FRONT TO
PHILADELPHIA SLIDING OFF THE MID ATLANTIC COAST LATE TONIGHT. THE
FRONT WILL THEN STALL TO OUR IMMEDIATE SOUTH AND EAST WHILE A LARGE
MID-LEVEL LOW SETTLES INTO THE GREAT LAKES REGION. THIS FEATURE
WILL PROVIDE UNSETTLED CONDITIONS ACROSS OUR REGION THROUGH AT
LEAST MONDAY BEFORE LIFTING TO THE NORTHEAST. WEAK HIGH PRESSURE
FOLLOWS ON MONDAY. ANOTHER SYSTEM FORMS TO OUR SOUTHWEST AND
SLOWLY MOVES INTO THE REGION BY TUESDAY AND WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
ITS BEEN A CHILLY DAY IN NORTHWEST NEW JERSEY JAMMED IN LIGHT NORTHEAST
FLOW AS LOW PRESSURE HAS MOVED FROM EASTERN PENNSYLVANIA TO NEW YORK
CITY LATE TODAY.

SCATTERED SHOWERS WERE STILL ALONG THE FRONT NEAR AND JUST WEST OF
THE I95 CORRIDOR WITH ISOLATED HEAVIER SHOWERS NEAR CAPE MAY.

A SMALL SHORT WAVE...IN WVA WITH SHOWERS AND SCT TSTMS MOVING EWD FROM
VA ACROSS THE CHES BAY WILL PROBABLY SPREAD SHOWERS NEWD AHD OF
THE APPROACHING CF TONIGHT AND PRODUCE A PERIOD OF RAIN FOR DE AND
FAR SE NJ. THE 6PM FCST HAS BOOSTED POPS ALONG THE NJ COAST AND
THROUGH MOST OF DE AND LOWER MD E SHORE.

AS FOR THUNDER .. HAVE REDUCED THE RISK OF THUNDER TO I95 EWD AND
THATS A LOW PROB WITH THE GREATEST THREAT...SUSSEX COUNTY DE. SO
FAR AS OF THIS WRITING AT 633PM...NO LIGHTNING LATE THIS
AFTN/EVENING IN OUR CWA.

THE FCST TEMPS AND DEWS ARE ON TRACK WITH THE 5PM AND NO CHANGES
EXPECTED IN THE 630PM ESTF WHICH FOLLOWS DIRECTLY FROM THE 5PM AND
6PM GRIDDED WORK.

TEMPERATURES WILL FALL INTO THE 50S THROUGH MUCH OF THE AREA WITH
SOME UPPER 40S POSSIBLE ACROSS THE POCONOS. TEMPERATURES ALONG THE
COAST LINE WILL BE IN THE UPPER 50S TO LOWER 60S OVERNIGHT.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
THE MID LEVEL LOW CONTINUES TO DIG DOWN ACROSS THE OHIO VALLEY ON
SATURDAY AND THEN STARTS TO RETROGRADE TO THE WEST A BIT THROUGH THE
DAY. ENERGY ROTATING AROUND THIS SYSTEM WILL CREATE A FEW SHOWERS,
MAINLY ACROSS OUR EASTERN AREAS THROUGH SATURDAY AFTERNOON AND
CLEARING A BIT BY SATURDAY EVENING.

TEMPERATURES WILL BE SLIGHTLY BELOW TO RIGHT AROUND NORMAL FOR
SATURDAY. WHILE IT WON'T BE A CLOUD FREE DAY, THERE SHOULD BE
POCKETS OF SUNSHINE ACROSS THE REGION THROUGH THE DAY UNTIL SKIES
START TO CLOUD UP AGAIN TOWARD SATURDAY EVENING.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
THE PATTERN THROUGHOUT THE EXTENDED PERIOD REMAINS QUITE UNSETTLED
WITH THE GREAT LAKES UPPER LEVEL LOW, STALLED FRONTAL BOUNDARY
ACROSS THE WESTERN ATLANTIC, AND POSSIBLE DEVELOPMENT OF ANOTHER
MID-LEVEL WAVE MOVING UP FROM THE SOUTHEAST STATES...ALL JAM PACKED INTO
5 DAYS.

VERY LITTLE CHANGE IN PRIOR THINKING IN TERMS OF OUR SENSIBLE
WEATHER THROUGHOUT MUCH OF THE EXTENDED PERIOD AS SPLIT FLOW
ALOFT CONTINUES TO PLAGUE THE REGION. THE FLOW ALOFT DOES NOT ALLOW
FOR MUCH PROGRESSION OF ANY OF THE ABOVE MENTIONED SYNOPTIC
FEATURES THAT IS UNTIL MORE NORTHERN STREAM ENERGY IS PUMPED INTO
THE CLOSED LOW ULTIMATELY LIFTING IT TO OUR NORTHEAST AND PUSHING
THE FRONTAL BOUNDARY FURTHER SOUTH BY MONDAY. THEN WEAK HIGH
PRESSURE BUILDS IN ON MONDAY FOR A VERY SHORT TIME, WHILE ANOTHER
CLOSED MID-LEVEL LOW, EMBEDDED WITHIN THE SOUTHERN STREAM OF THE
JET, BEGINS TO OPEN UP AS IT MOVES TOWARDS THE NORTHEAST. THIS
LOOKS TO DEVELOP A SURFACE LOW PRESSURE ACROSS THE SOUTHEAST
UNITED STATES THAT RIDES ALONG THE PREVIOUSLY STALLED FRONTAL
BOUNDARY TO OUR SOUTH AND EAST. SHOWERS LOOK TO INCREASE FROM
SOUTH TO NORTH FROM TUESDAY MORNING THROUGH NIGHT.

AS THIS SECONDARY MID-LEVEL SHORTWAVE TROUGH OF LOW NEARS OUR
REGION IT REALLY BEGINS TO FLATTEN OUT AND GETS SHEARED APART AS A
BERMUDA HIGH MOVES RETROGRADES TOWARDS THE WEST ON WEDNESDAY. WITH
THE PROXIMITY OF THE SURFACE LOW AND AN ATTENDANT SURFACE BOUNDARY
TO US WE SLOWLY CLEAR OUT THE CHANCES FOR RAIN FROM WEST TO EAST
LATE WEDNESDAY NIGHT INTO THURSDAY. SURFACE AND MID-LEVEL RIDGING
TO OUR SOUTH WILL ALLOW A RETURN FLOW TO SET UP KEEPING A RATHER
HUMID AIRMASS IN PLACE FOR THE REMAINDER OF THE LONG TERM PERIOD.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

TONIGHT...MAINLY VFR CONDITIONS CONTINUE INTO THIS EVENING.

SCATTERED SHOWERS REMAIN POSSIBLE THROUGH THIS EVENING MAINLY FROM
KTTN-KPNE-KPHL-KILG AND SOUTH AND EAST.

WITH THE SKIES CLEARING OUT A BIT LATE TONIGHT, FOG MAY BE AN ISSUE
AT SEVERAL OF THE TERMINALS LATE, ESPECIALLY AT THOSE WHICH HAVE
HAD A BIT OF RAIN OFF AND ON TODAY. THE LOW LEVEL MOISTURE DOES
START TO DRY OUT BUT NOT FAST ENOUGH TO PRECLUDE THE FORMATION OF
FOG. FOR NOW WE WENT WITH MVFR VISIBILITIES AT KRDG, KABE, KTTN
AND KMIV.

THE GUIDANCE INDICATES THAT SOME LOWER CEILINGS MAY OCCUR IN THE
06Z-09Z TIME FRAME. HOWEVER, CONFIDENCE IS NOT HIGH THAT THEY WILL
OCCUR AND WE HAVE LEFT THEM OUT OF THE CURRENT TAF FOR NOW.

LIGHT SOUTHWEST TO WEST WINDS TONIGHT WILL VEER TO THE NORTHWEST
AND THEN NORTH ON SATURDAY. SPEEDS ARE EXPECTED TO REMAIN AROUND
10 KNOTS OR LESS AT THE TERMINALS.

OUTLOOK...
SATURDAY NIGHT...VFR EXPECTED WITH LIGHT WEST WINDS.

SUNDAY - SUNDAY NIGHT...MAINLY VFR. MVFR CONDITIONS POSSIBLE AT
TIMES IN ISOLATED SHOWERS.

MONDAY - VFR.

TUESDAY - WEDNESDAY...MVFR OR LOWER CONDITIONS POSSIBLE WITH
NUMEROUS SHOWERS AND SOUTHERLY WINDS.

&&

.MARINE...
SUB ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE ACROSS THE AREA
WATERS THROUGH SATURDAY.

LOW PRESSURE WILL CROSS THE WATERS TO TONIGHT WHICH WILL BRING THE
SOUTHERLY WINDS AROUND TO THE WEST OVERNIGHT AND THEN TO THE
NORTHWEST ON SATURDAY. SEAS WILL BE AROUND 2 TO 4 FEET ON THE OCEAN
AND WIND SPEEDS WILL REMAIN BELOW 25 KNOTS.

OUTLOOK...
SUB-SCA CONDITIONS EXPECTED ON OUR WATERS SATURDAY NIGHT THROUGH
THE START OF THE NEW WEEK. OTHERWISE SEAS WILL BE AROUND 3-4 FEET
THROUGH EARLY NEXT WEEK AND LOW PRESSURE TO THE NORTH AND EAST
CONTINUES TO WEAKEN THROUGH THE WEEKEND. THE FRONTAL BOUNDARY TO
OUR SOUTH WILL REMAIN CLOSE BY TO PROVIDE A GREATER CHANCE OF
SHOWERS ON STARTING SUNDAY. WINDS WILL BE ON THE LIGHTER SIDE BUT
BEGIN TO INCREASE ON MONDAY AS THEY TURN FROM THE SOUTH TO THE
WEST. SEAS LOOK TO INCREASE A BIT ON TUESDAY AS ANOTHER SURFACE
LOW PRESSURE SYSTEM FORMS ALONG THE STALLED FRONTAL BOUNDARY TO
OUR SOUTH AND EAST AND MOVES UP INTO OUR WATERS BY WEDNESDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...DRAG/HEAVENER
NEAR TERM...DRAG 634
SHORT TERM...MEOLA
LONG TERM...HEAVENER
AVIATION...DRAG/HEAVENER/MEOLA
MARINE...HEAVENER/MEOLA
Hazardous weather outlook, Sep 28, 3:41 PM EDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
341 PM EDT FRI SEP 28 2012

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-291945-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
341 PM EDT FRI SEP 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-291945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
341 PM EDT FRI SEP 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 28, 7:23 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
723 PM EDT FRI SEP 28 2012

NJZ013-019-020-290015-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-WESTERN MONMOUTH NJ-
723 PM EDT FRI SEP 28 2012

...A THUNDERSTORM WILL MOVE FROM THE MOUNT HOLLY AREA IN BURLINGTON
COUNTY TO THE CREAM RIDGE AND NEW EGYPT AREA IN MONMOUTH AND OCEAN
COUNTIES...

AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR MOUNT HOLLY...OR ABOUT 15 MILES SOUTH OF
TRENTON...MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR
COLUMBUS...JOBSTOWN...FIELDSBORO..AND PEMBERTON AROUND 730
PM...WRIGHTSTOWN AND FORT DIX AROUND 740 PM...CROSSWICKS AROUND 745
PM AND MCGUIRE AFB AROUND 750 PM. IT WILL THEN MOVE TO THE CREAM
RIDGE AND NEW EGYPT AREA.

FAIRLY BRIEF BUT HEAVY RAIN WILL FALL FROM THIS STORM. IN EXCESS OF
ONE HALF INCH OF RAIN WILL FALL IN SOME LOCATIONS...WHICH MAY CAUSE
SOME PONDING OF WATER IN POOR DRAINAGE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING HAS OCCURRED WITH THIS STORM.
DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS. PLEASE
MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

WIND GUSTS TO 25 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 4004 7422 3994 7486 4009 7486 4013 7482
      4012 7478 4016 7471 4017 7466 4014 7462
      4014 7459 4018 7461 4025 7429

MPD

Nearby

Special Weather Statements in New Jersey, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.